| Model Number |
6900PTFX |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Gradient Increase (1270)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was reported via the implant patient registry that this patient with a 6900ptfx 33mm mitral valve, implanted for six (6) years and 10 months, underwent a valve-in-valve procedure due to stenosis and regurgitation.The tmvr was performed with a 9600tfx 29mm.The patient taken c pacu postoperatively in stable condition.Patient was discharge on pod#11.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, the nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.Through further investigation, it was determined that a definitive root cause could not be determined.